Alert archive / Washington / River Flood Warnings in 2020
River Flood Warning 2, NWS Spokane, WA
NWS Spokane, WA issued this river flood warning at Feb 7, 2020, 4:00 PM PST for Whitman County, Washington; Latah County, Idaho. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 7, 2020, 4:00 PM PST (00:00 UTC)
- Expired
- Feb 7, 2020, 10:00 PM PST
- In force
- 6 hr
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Latah County, ID, Whitman County, WA
The radar
The Spokane radar (KOTX), 116 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Paradise Creek at HWY8 Near Moscow (PACI1).
- Action stage
- 49.66 ft
- Minor stage
- 50.86 ft
- Moderate stage
- 51.66 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 13346765, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
166 WGUS46 KOTX 080008 FLWOTX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Spokane, WA 408 PM PST Fri Feb 7 2020 ...The National Weather Service in Spokane has issued a flood warning for the following rivers and lakes in Idaho...Washington... Paradise Creek at Moscow affecting Latah and Whitman Counties Renewed rises are expected on Paradise Creek this evening, reaching flood stage. IDC057-WAC075-080600- /O.NEW.KOTX.FL.W.0002.200208T0000Z-200208T0600Z/ /PACI1.1.RS.200208T0000Z.200208T0200Z.200208T0600Z.NO/ 408 PM PST Fri Feb 7 2020 The National Weather Service in Spokane, WA has issued a * Flood Warning for The Paradise Creek at Moscow. * from this afternoon to this evening. * At 3:45 PM Friday the stage was 9.11 feet. * Flood stage is 9.20 feet. * At 9.2 feet...Water will be out of the creek at the intersection of Bridge Street and Hillcrest Drive and may also be flowing into the intersection at this stage. * At 8.8 feet...Water will begin backing up through the storm drains on Roosevelt Street. * At 8.4 feet...Water pooling in Mountain View Park on northeast side of Moscow. && LAT...LON 4682 11704 4683 11673 4665 11672 4665 11704 4682 11704 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this river flood warning went out at Feb 7, 3:51 PM PST, 9 minutes earlier.
Area forecast discussion, Feb 7, 3:51 PM PST, 9 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
351 PM PST Fri Feb 7 2020
.SYNOPSIS...
Another storm system will arrive tonight into Saturday. This one
will bring mainly valley rain and mountain snow, but also result
in a period of breezy to windy conditions starting tonight and
weakening Saturday afternoon. After a few dry days, a weak system
on Tuesday may bring more mainly mountains precipitation,
followed by mainly dry weather for Wednesday.
&&
.DISCUSSION...
Tonight: Low pressure will move into southern British Columbia
tonight and bring a cold front through overnight. Snow levels this
evening will be fairly high for valley rain and mountain snow
above 4k ft. The northern counties bordering Canada will have snow
levels btwn 3k - 3500 ft.
We will continue to monitor rivers down across the Palouse and
Clearwater river basins. Levels have risen this afternoon given
the above freezing temperatures and snow melting off higher
elevations. We are forecasting tonight anywhere from a few
hundredths of liquid precip across the LC Valley to a quarter of
an inch for portions of the Palouse. Some of the higher elevations
across Latah and Benewah counties could see up to a half an inch
of rain. This will continue to fill the rivers, streams and creeks
through the night.
Meanwhile ahead of the front we will see an increas in
southwesterly winds. This will help to scour out the stubborn fog
that continues to plague Spokane, Coeur d'Alene and Pullman areas
this afternoon. The strongest winds will be seen east of Ritzville
across the Palouse and into the Spokane areas, as well as the
higher elevations of the east slopes of the central Cascades, the
Blue Mountains and central ID Panhandle mountains.
The cold front will cross the Cascades before midnight with it
quickly moving east towards Spokane by 2am. As what is typical
with cold fronts our chance of precip will decrease with the
frontal passage. Our snow levels will lower enough to see some
light snow, but looks to be mostly confined to the ID Panhandle
the portions of the eastern Palouse.
Will continue all advisories and Cascade warning. The best snow
accumulations will be along the crest of the Cascades with 12 to
18 inches possible towards Stevens Pass. By the time you get to
Coles Corner, they will only see about 2 inches. The Cascade
valley such as the Methow, up Lake Chelan, and from Wenatchee to
Leavenworth will see virtually no snow. Heading east into the Blue
Mountains and the Central ID Panhandle, they will see 6-10 inches
of snow, with the best accumulations expected after 5am.
Saturday through Sunday: Precipitation chances will decrease
through the day. Light snow will continue at times through the day
though for SE WA and the central and southern ID Panhandle.
Temperatures will warm into the upper 30s to low 40s Sat and Sun.
We could see some breaks in the clouds. Overnight lows both Sat
night and Sunday night will be at or below average for this time
of the year. That means 20s for most valley with some locations
across the north seeing some teens. Late Sat night through Sunday
we will see a break in the weather as the trough exits and a ridge
begins to build into the west coast. /Nisbet
Monday through Wednesday: Monday was anticipated to be a our last
dry day and escape from the endless rain and snow. However, this
may last longer than previous forecasts showed. The ridging
continues to shift and hold back the next weather system expected
on Tuesday, with a majority of it's precipitation held off to the
east and out of our area. Some models continue to show a chance of
precipitation in the Cascades and Idaho Panhandle, but that is
still uncertain. The trend has been warmer and drier each model
run, with the GFS completely void of any rain or snow, and
European wetter, but not by much. The temperatures continue to
warm, with what was thought to be a cool week is actually looking
like seasonal normals and it's even possible to be warmer.
Compared to a few days ago, models are now showing temperatures
nearly 10 degrees warmer than previously thought. Still low
confidence due to the spread between models and the rise in
forecasted temperatures each model run, but it's likely not the
cold, wet week we were earlier anticipating.
Thursday and Friday: An upper level trough drops into the region
bringing precipitation with it. Depending on the time of arrival,
the type of precipitation, whether it'll be cool enough for snow,
remains uncertain. The temperatures are going to drop, but not the
drastic cold air as models once hinted. A lot can change, so low
confidence at this point. JS
&&
.AVIATION...
00Z TAFS: The next frontal band is bringing light rain across the
KGEG-KCOE corridor to KPUW and KLWS. The persistant LIFR
conditions is improving in KPUW and KGEG. Winds will increase this
evening with the potential of LLWS in most areas above 2K ft.
Gusty southwest winds will develop late this evening and overnight
as the frontal boundary pushes through the region. Precipitation
will decrease, giving way to showery conditions especially at KCOE
and KPUW into KLWS. Will see mainly MVFR conditions across the
KGEG-KCOE corridor to KPUW and KLWS. Clearing and VFR conditions
can be expected KMWH and KEAT in the afternoon. /rfox.
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 33 42 22 38 23 38 / 70 20 0 0 0 0
Coeur d'Alene 33 39 20 37 22 38 / 90 60 10 0 0 0
Pullman 33 39 24 37 24 38 / 90 70 10 0 0 0
Lewiston 39 45 32 43 29 44 / 60 50 20 0 0 0
Colville 29 42 20 38 19 39 / 70 20 0 0 0 0
Sandpoint 32 38 21 35 22 35 / 90 60 20 0 0 0
Kellogg 31 37 19 35 22 37 / 100 90 20 0 0 0
Moses Lake 34 50 26 45 27 44 / 20 10 0 0 0 0
Wenatchee 33 44 26 42 27 43 / 50 20 10 0 0 0
Omak 30 41 22 38 24 40 / 50 10 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Weather Advisory from 11 PM this evening to 1 PM PST
Saturday above 3000 feet for Central Panhandle Mountains.
Winter Weather Advisory from 2 AM to 7 PM PST Saturday above
2000 feet for Lewis and Southern Nez Perce Counties.
WA...Winter Storm Warning until 10 AM PST Saturday for the cascade
crest including highway 2 between coles corner and stevens
pass for East Slopes Northern Cascades.
Winter Weather Advisory from 11 PM this evening to 7 PM PST
Saturday for Northeast Blue Mountains.
&&Hazardous weather outlook, Feb 7, 5:51 AM PST, 10 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 551 AM PST Fri Feb 7 2020 IDZ001-004-WAZ042-081400- Northern Panhandle-Central Panhandle Mountains- East Slopes Northern Cascades- 551 AM PST Fri Feb 7 2020 This Hazardous Weather Outlook is for portions of North Idaho and North Central Washington. .DAY ONE...TODAY AND TONIGHT Another winter storm is expected to arrive tonight into Saturday producing heavy snow amounts near the Cascade crest, and moderate accumulations in the mountains of the Idaho Panhandle. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Snow showers will bring additional accumulations to the Cascade crest and Idaho Panhandle on Saturday. IDZ026-027-WAZ031-032-081400- Lewiston Area-Lewis and Southern Nez Perce Counties- Northeast Blue Mountains-Lower Garfield and Asotin Counties- 551 AM PST Fri Feb 7 2020 This Hazardous Weather Outlook is for portions of North Central Idaho and Southeast Washington. .DAY ONE...TODAY AND TONIGHT Continued rain and snow melt will lead to sharp rises on rivers and small streams today. Rock slides are also possible in steep terrain. Windy conditions will develop late tonight with moderate snow and blowing snow expected in the Blue Mountains. Winds may gust up to 50 MPH around Alpowa Summit. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Snow and blowing snow will continue in the Blue Mountains on Saturday with gusty winds expected across the region. IDZ002-003-WAZ033>038-041-043-044-081400- Coeur d'Alene Area-Idaho Palouse-Washington Palouse- Moses Lake Area-Upper Columbia Basin-Spokane Area- Northeast Mountains-Okanogan Highlands-Wenatchee Area- Okanogan Valley-Waterville Plateau- 551 AM PST Fri Feb 7 2020 This Hazardous Weather Outlook is for portions of North Idaho... Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY No hazardous weather is expected at this time.
In the hours before
Local storm report, Feb 7, 10:24 AM PST, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1024 AM PST FRI FEB 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1006 AM SNOW MALO 48.82N 118.59W
02/07/2020 E2.0 INCH FERRY WA PUBLIC
THREE DAY TOTAL 10.5 IN. VIA SOCIAL MEDIA.
0916 AM SNOW 3 NNE LOON LAKE 48.10N 117.59W
02/07/2020 E2.0 INCH STEVENS WA TRAINED SPOTTER
0822 AM SNOW 9 W SPRINGDALE 48.04N 117.93W
02/07/2020 M2.0 INCH STEVENS WA TRAINED SPOTTER
0819 AM SNOW LAURIER 48.99N 118.23W
02/07/2020 M4.0 INCH FERRY WA TRAINED SPOTTER
0942 PM HEAVY SNOW TONASKET 48.70N 119.44W
02/06/2020 E4.0 INCH OKANOGAN WA PUBLIC
HEAVY WET SNOW SINCE 5PM.
&&Local storm report, Feb 7, 10:59 AM PST, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1059 AM PST FRI FEB 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM SNOW 1 NNW OROVILLE 48.96N 119.44W
02/07/2020 M5.0 INCH OKANOGAN WA COCORAHS
COCORAHS STATION WA-OK-5 1.2 NNW OROVILLE.
0700 AM SNOW 2 SW ELLISFORDE 48.77N 119.43W
02/07/2020 M4.0 INCH OKANOGAN WA COCORAHS
COCORAHS STATION WA-OK-27 TONASKET 4.3 N.
0800 AM SNOW 9 W LUCERNE 48.20N 120.77W
02/07/2020 M3.9 INCH CHELAN WA CO-OP OBSERVER
CO-OP OBSERVER STATION HLDW1 8.6 W LUCERNE.
0800 AM SNOW 6 E ELLISFORDE 48.80N 119.26W
02/07/2020 M3.8 INCH OKANOGAN WA CO-OP OBSERVER
CO-OP OBSERVER STATION TKTW1 TONASKET 11 NE.
0700 AM SNOW 5 SW NORTHPORT 48.87N 117.87W
02/07/2020 M3.3 INCH STEVENS WA CO-OP OBSERVER
CO-OP OBSERVER STATION NHPW1 5.0 SW
NORTHPORT.
0700 AM SNOW 11 S WAUCONDA 48.56N 119.03W
02/07/2020 M2.7 INCH OKANOGAN WA COCORAHS
COCORAHS STATION WA-OK-25 21.1 ESE TONASKET.
0800 AM SNOW 4 SW MALO 48.76N 118.66W
02/07/2020 M2.5 INCH FERRY WA COCORAHS
COCORAHS STATION WA-FY-5 8.4 NNE REPUBLIC.
0700 AM SNOW 7 WSW MALO 48.76N 118.74W
02/07/2020 M2.5 INCH FERRY WA COCORAHS
COCORAHS STATION WA-FY-10 7.6 N REPUBLIC.
0600 AM SNOW 3 WSW CLAYTON 47.98N 117.61W
02/07/2020 M2.5 INCH STEVENS WA COCORAHS
COCORAHS STATION WA-ST-1 2.6 SW CLAYTON.
0454 AM SNOW 2 N MOSCOW 46.75N 117.00W
02/07/2020 M2.5 INCH LATAH ID COCORAHS
COCORAHS STATION ID-LT-1 1.7 N MOSCOW.
0650 AM SNOW 2 NNW EVANS 48.74N 118.05W
02/07/2020 M2.2 INCH STEVENS WA COCORAHS
COCORAHS STATION WA-ST-11 2 NNW EVANS.
0700 AM SNOW NEWPORT 48.19N 117.06W
02/07/2020 M2.0 INCH PEND OREILLE WA COCORAHS
COCORAHS STATION WA-PO-11 NEWPORT 0.4 NNW.
0700 AM SNOW 4 N REPUBLIC 48.71N 118.72W
02/07/2020 M1.8 INCH FERRY WA COCORAHS
COCORAHS STATION WA-FY-1 4.2 N REPUBLIC.
0700 AM SNOW 4 W BOYDS 48.72N 118.20W
02/07/2020 M1.7 INCH FERRY WA COCORAHS
COCORAHS STATION WA-FY-8 10.2 NW KETTLE
FALLS.
0828 AM SNOW NEWPORT 48.18N 117.05W
02/07/2020 M1.5 INCH PEND OREILLE WA PUBLIC
VIA SOCIAL MEDIA.
0705 AM SNOW METALINE FALLS 48.86N 117.37W
02/07/2020 M1.5 INCH PEND OREILLE WA COCORAHS
COCORAHS STATION WA-PO-10 0.4 SSW METALINE
FALLS.
0700 AM SNOW 9 N METALINE FALLS 48.99N 117.35W
02/07/2020 M1.5 INCH PEND OREILLE WA CO-OP OBSERVER
CO-OP OBSERVER STATION BDDW1 9.1 N METALINE
FALLS.
0700 AM SNOW 8 NW ANATONE 46.20N 117.25W
02/07/2020 M1.5 INCH ASOTIN WA CO-OP OBSERVER
CO-OP OBSERVER STATION ASNW1 7.6 NW ANATONE.
0700 AM SNOW 6 ESE MAZAMA 48.56N 120.26W
02/07/2020 M1.5 INCH OKANOGAN WA COCORAHS
COCORAHS STATION WA-OK-16 6.8 NNW WINTHROP.
0600 AM SNOW 3 S DIAMOND LAKE 48.08N 117.19W
02/07/2020 M1.5 INCH PEND OREILLE WA COCORAHS
COCORAHS STATION WA-PO-1 5.6 NE ELK.
&&The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 10:09 PM PST | River Flood Warning | OTX | Whitman | 8 hr |
| Feb 7, 4:54 PM PST | Areal Flood Warning | OTX | Nez Perce | 17 hr |
| Feb 8, 1:43 PM PST | Areal Flood Advisory | OTX | Lewis | 22 hr |
Nearby
River Flood Warnings in Washington, 2020River Flood Warnings in Idaho, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.